Alert archive / Idaho / Winter Storm Warnings in 2007

Winter Storm Warning 5, NWS Pocatello, ID

December 2, 2007

NWS Pocatello, ID issued this winter storm warning at Dec 2, 2007, 2:35 AM MST. It took effect at Dec 2, 2007, 5:00 PM MST. It was in force for 34 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 2, 2007, 2:35 AM MST (09:35 UTC)
In effect from
Dec 2, 2007, 5:00 PM MST
Expired
Dec 4, 2007, 3:18 AM MST
In force
34 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KPIH 020935
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
235 AM MST SUN DEC 2 2007


IDZ018-031-022145-
/O.NEW.KPIH.WS.W.0005.071203T0000Z-071204T0000Z/
SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION-
INCLUDING THE CITIES OF...STANLEY...CLAYTON...HAILEY...KETCHUM...
BELLEVUE
235 AM MST SUN DEC 2 2007

...WINTER STORM WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 PM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 PM MST MONDAY. 

A STRONG NORTH PACIFIC STORM WILL REACH OREGON THIS MORNING AND
MOVE INTO CENTRAL IDAHO TONIGHT. AN EXTENSIVE MOISTURE FIELD
ACCOMPANIES THIS STORM...AND WITH COLD AIR ALREADY IN PLACE...THE
PROBABILITY IS HIGH FOR MODERATE TO HEAVY SNOW IN THE CENTRAL
MOUNTAINS FROM SUNDAY EVENING THROUGH MONDAY EVENING. SNOWFALL TOTALS OF
12 TO 15 INCHES ARE POSSIBLE ABOVE 7000 FEET. ACCUMULATIONS IN THE
VALLEYS ARE TOUGHER TO ESTIMATE AS WARM AIR IN THE LOW LEVELS OF
THE STORM WILL PUSH HIGH TEMPERATURES INTO THE UPPER 30S TO LOW
40S ON MONDAY...LIMITING VALLEY SNOWFALL. VALLEY TOTALS OF 4 TO 6
INCHES SEEM REASONABLE AT THIS TIME.


A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

IDZ019-022145-
/O.NEW.KPIH.WS.W.0005.071203T0600Z-071204T0600Z/
UPPER SNAKE HIGHLANDS-
INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK...
ST. ANTHONY
235 AM MST SUN DEC 2 2007

...WINTER STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO
11 PM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO
11 PM MST MONDAY. 

A STRONG NORTH PACIFIC STORM WILL REACH OREGON THIS MORNING AND
MOVE INTO CENTRAL IDAHO TONIGHT. AN EXTENSIVE MOISTURE FIELD
ACCOMPANIES THIS STORM...AND WITH COLD AIR ALREADY IN PLACE...THE
PROBABILITY IS HIGH FOR MODERATE TO HEAVY SNOW IN THE UPPER SNAKE
HIGHLANDS AND TETON MOUNTAINS FROM SUNDAY NIGHT THROUGH MONDAY EVENING.
SNOWFALL TOTALS OF 12 TO 15 INCHES ARE POSSIBLE ABOVE 7000 FEET.
ACCUMULATIONS IN THE VALLEYS ARE TOUGHER TO ESTIMATE AS WARM AIR
IN THE LOW LEVELS OF THE STORM WILL PUSH HIGH TEMPERATURES INTO
THE MID TO UPPER 30S ON MONDAY...LIMITING VALLEY SNOWFALL. VALLEY
TOTALS OF 4 TO 6 INCHES SEEM REASONABLE AT THIS TIME.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$
6 follow-up statements
000 
WWUS45 KPIH 022124
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
224 PM MST SUN DEC 2 2007

IDZ018-031-031100-
/O.CON.KPIH.WS.W.0005.071203T0000Z-071204T0000Z/
SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION-
INCLUDING THE CITIES OF...STANLEY...CLAYTON...HAILEY...KETCHUM...
BELLEVUE
224 PM MST SUN DEC 2 2007

...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 5 PM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 PM MST MONDAY. 

A STRONG NORTH PACIFIC STORM WILL MOVE INTO CENTRAL IDAHO
TONIGHT. AN EXTENSIVE MOISTURE FIELD ACCOMPANIES THIS STORM...AND
WITH COLD AIR ALREADY IN PLACE...THE PROBABILITY IS HIGH FOR
MODERATE TO HEAVY SNOW IN THE CENTRAL MOUNTAINS FROM SUNDAY
EVENING THROUGH MONDAY EVENING. SNOWFALL TOTALS OF 12 TO 17 INCHES
ARE POSSIBLE ABOVE 6500 FEET. ACCUMULATIONS IN THE VALLEYS ARE
TOUGHER TO ESTIMATE AS WARM AIR IN THE LOW LEVELS OF THE STORM
WILL PUSH HIGH TEMPERATURES INTO THE UPPER 30S TO LOW 40S ON
MONDAY...LIMITING VALLEY SNOWFALL. VALLEY TOTALS OF 5 TO 8 INCHES
SEEM REASONABLE AT THIS TIME.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

IDZ019-031100-
/O.CON.KPIH.WS.W.0005.071203T0600Z-071204T0600Z/
UPPER SNAKE HIGHLANDS-
INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK...
ST. ANTHONY
224 PM MST SUN DEC 2 2007

...WINTER STORM WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 11 PM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO
11 PM MST MONDAY. 

A STRONG NORTH PACIFIC STORM WILL MOVE INTO CENTRAL IDAHO
TONIGHT. AN EXTENSIVE MOISTURE FIELD ACCOMPANIES THIS STORM...AND
WITH COLD AIR ALREADY IN PLACE...THE PROBABILITY IS HIGH FOR
MODERATE TO HEAVY SNOW IN THE UPPER SNAKE HIGHLANDS AND TETON
MOUNTAINS FROM SUNDAY NIGHT THROUGH MONDAY EVENING. SNOWFALL
TOTALS OF 12 TO 15 INCHES ARE POSSIBLE ABOVE 6500 FEET.
ACCUMULATIONS IN THE VALLEYS ARE TOUGHER TO ESTIMATE AS WARM AIR
IN THE LOW LEVELS OF THE STORM WILL PUSH HIGH TEMPERATURES INTO
THE MID TO UPPER 30S ON MONDAY...LIMITING VALLEY SNOWFALL. VALLEY
TOTALS OF 4 TO 6 INCHES SEEM REASONABLE AT THIS TIME.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$
000 
WWUS45 KPIH 031033
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
333 AM MST MON DEC 3 2007

IDZ018-031-032300-
/O.CON.KPIH.WS.W.0005.000000T0000Z-071204T0000Z/
SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION-
INCLUDING THE CITIES OF...STANLEY...CLAYTON...HAILEY...KETCHUM...
BELLEVUE
333 AM MST MON DEC 3 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

A PLUME OF DEEP MOISTURE WILL SPILL OVER IDAHO THROUGHOUT THE DAY
TODAY AND LINGER INTO THE EVENING. MODERATE SNOWFALL WILL IMPACT
THE AREA WITH SNOWFALL TOTALS OF 6 TO 12 INCHES POSSIBLE.
ACCUMULATIONS WILL FAVOR ELEVATIONS ABOVE 6500 FEET. IN ADDITION
TO SNOWFALL...THIS STORM WILL GENERATE VERY GUSTY WINDS AT TIMES.
SIGNIFICANT BLOWING AND DRIFTING OF SNOW IS ANTICIPATED TODAY IN
OPEN AND HIGH ELEVATION AREAS.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

IDZ019-032300-
/O.CON.KPIH.WS.W.0005.000000T0000Z-071204T0600Z/
UPPER SNAKE HIGHLANDS-
INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK...
ST. ANTHONY
333 AM MST MON DEC 3 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING. 

LIGHT TO MODERATE SNOWFALL AND GUSTY WINDS WILL AFFECT THE AREA
THROUGHOUT THE DAY TODAY AND INTO THIS EVENING. SNOW TOTALS OF 6 TO
12 INCHES ARE POSSIBLE...MAINLY ABOVE 6500 FEET. GUSTY WINDS WILL
CREATE AREAS OF BLOWING AND DRIFTING SNOWFALL.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$
000 
WWUS45 KPIH 032144
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
244 PM MST MON DEC 3 2007

IDZ018-031-040000-
/O.CON.KPIH.WS.W.0005.000000T0000Z-071204T0000Z/
SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION-
INCLUDING THE CITIES OF...STANLEY...CLAYTON...HAILEY...KETCHUM...
BELLEVUE
244 PM MST MON DEC 3 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

SNOW WILL TAPER OFF TO SCATTERED SNOW SHOWERS BY EVENING.
ADDITIONAL SNOWFALL OF 2 TO 4 INCHES IS POSSIBLE. ACCUMULATIONS
WILL FAVOR ELEVATIONS ABOVE 6500 FEET. IN ADDITION TO
SNOWFALL...THIS STORM IS PRODUCING GUSTY WINDS AT TIMES. SIGNIFICANT
BLOWING AND DRIFTING OF SNOW IS ANTICIPATED IN OPEN AND HIGH
ELEVATION AREAS.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

IDZ019-040000-
/O.CON.KPIH.WS.W.0005.000000T0000Z-071204T0600Z/
UPPER SNAKE HIGHLANDS-
INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK...
ST. ANTHONY
244 PM MST MON DEC 3 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING. 

SNOW WILL CONTINUE THROUGH THE EVENING HOURS...TAPERING OFF TO
SNOW SHOWERS OVERNIGHT. ADDITIONAL SNOWFALL AMOUNTS OF 3 TO 5
INCHES ARE POSSIBLE...MAINLY ABOVE 6500 FEET. GUSTY WINDS WILL
CREATE AREAS OF BLOWING AND DRIFTING SNOWFALL.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$
000 
WWUS45 KPIH 032359
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
459 PM MST MON DEC 3 2007

IDZ018-031-040100-
/O.EXP.KPIH.WS.W.0005.000000T0000Z-071204T0000Z/
SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION-
INCLUDING THE CITIES OF...STANLEY...CLAYTON...HAILEY...KETCHUM...
BELLEVUE
459 PM MST MON DEC 3 2007

...WINTER STORM WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

THE WINTER STORM WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON. 

THE MOIST PACIFIC FLOW ASSOCIATED WITH THE LATEST STORM SYSTEM
WILL BEGIN TO TAPER OFF THIS EVENING WITH ADDITIONAL
ACCUMULATIONS OF 1 TO 3 INCHES POSSIBLE MAINLY IN THE MOUNTAINS.
SINCE THE BRUNT OF THE STORM HAS SHIFTED EAST OF THE REGION AND
SIGNIFICANT SNOWFALL IS NO LONGER EXPECTED...THE WINTER STORM
WARNING WILL BE ALLOWED TO EXPIRE AT 5 PM THIS AFTERNOON.

$$

IDZ019-040600-
/O.CON.KPIH.WS.W.0005.000000T0000Z-071204T0600Z/
UPPER SNAKE HIGHLANDS-
INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK...
ST. ANTHONY
459 PM MST MON DEC 3 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING. 

SNOW WILL CONTINUE THROUGH THE EVENING HOURS...TAPERING OFF TO
SNOW SHOWERS OVERNIGHT. ADDITIONAL SNOWFALL AMOUNTS OF 3 TO
5 INCHES ARE POSSIBLE...MAINLY ABOVE 6500 FEET. GUSTY WINDS WILL
CREATE AREAS OF BLOWING AND DRIFTING SNOWFALL.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$
000 
WWUS45 KPIH 040523
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1023 PM MST MON DEC 3 2007

IDZ019-041100-
/O.EXT.KPIH.WS.W.0005.000000T0000Z-071204T1100Z/
UPPER SNAKE HIGHLANDS-
INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK...
ST. ANTHONY
1023 PM MST MON DEC 3 2007

...WINTER STORM WARNING NOW IN EFFECT UNTIL 4 AM MST TUESDAY...

THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 4 AM MST TUESDAY
FOR THE UPPER SNAKE HIGHLANDS.

SNOW CONTINUED FALL ACROSS THE UPPER SNAKE HIGHLANDS THIS EVENING
WITH SEVERAL AUTOMATED OBSERVATION SITES INDICATING APPROXIMATELY 2
TO 4 INCHES OF ADDITIONAL SNOWFALL. THE REGIONAL RADAR LOOP AND
SATELLITE IMAGERY CONTINUED TO INDICATE A GOOD SOURCE OF MOISTURE
PUSHING EAST INTO THE REGION THIS EVENING THUS THE WINTER STORM
WARNING AS BEEN EXTENDED THROUGH 4 AM MST TUESDAY MORNING.
ADDITIONAL SNOWFALL AMOUNTS OF 3 TO 5 INCHES ARE POSSIBLE
OVERNIGHT...MAINLY ABOVE 6500 FEET WHILE GUSTY WINDS WILL CREATE
AREAS OF BLOWING AND DRIFTING SNOWFALL.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$
000 
WWUS45 KPIH 041018
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
318 AM MST TUE DEC 4 2007


IDZ019-041130-
/O.CAN.KPIH.WS.W.0005.000000T0000Z-071204T1100Z/
UPPER SNAKE HIGHLANDS-
INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK...
ST. ANTHONY
318 AM MST TUE DEC 4 2007

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE
WINTER STORM WARNING. 

LIGHT SNOW SHOWERS ARE EXPECTED TO LINGER AT TIMES TODAY...HOWEVER
SIGNIFICANT ACCUMULATIONS ARE NOT ANTICIPATED. THEREFORE THE
WINTER STORM WARNING HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this winter storm warning went out at Dec 1, 1:45 PM MST, 12 hours 50 minutes earlier.

Area forecast discussion, Dec 1, 1:45 PM MST, 12 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
145 PM MST SAT DEC 1 2007

.SHORT TERM...TONIGHT THROUGH TUESDAY.

FAIRLY ACTIVE PATTERN THROUGHOUT THE SHORT TERM WITH A HEALTHY
AMOUNT OF SNOW EXPECTED FOR THE CENTRAL MOUNTAINS...NORTHERN AND
EASTERN HIGHLANDS. LIGHT SNOW CONTINUES TO MOVE ACROSS SOUTHEAST
IDAHO THIS AFTERNOON. THIS IS DUE TO AN UPPER TROUGH THAT IS
ADVANCING THROUGH THE REGION. AMOUNTS HAVE BEEN RATHER LIGHT WITH
MOST AREAS ONLY SEEING A LIGHT DUSTING. THIS TROUGH WILL MOVE
THROUGH THE AREA TONIGHT WITH MODELS ONLY SUGGESTING LOW SNOW
CHANCES IN THE HIGH COUNTRY TONIGHT. EXPECT SKIES TO REMAIN MOSTLY
CLOUDY WITH MODELS CONTINUING TO SHOW A GOOD DEAL OF LOW LEVEL
MOISTURE HANGING AROUND STILL. ALTHOUGH THERE HAS BEEN SOME
CLEARING ACROSS NEVADA THIS AFTERNOON AND THIS MAY PROVIDE A FEW BREAKS
IN OUR AREA TONIGHT.

ON SUNDAY...WESTERLY FLOW ALOFT DEVELOPS AND A STRONG PUSH OF
PACIFIC MOISTURE WILL BE ASSOCIATED WITH IT. THIS PUSH OF MOISTURE
WILL PERSIST THROUGH SUNDAY AND SUNDAY NIGHT. ALTHOUGH THERE ARE
NO SIGNIFICANT SYSTEMS TO PROVIDE ADDITIONAL LIFT FOR SUNDAY AND
SUNDAY NIGHT...THE UPPER JET OVERHEAD ALONG WITH TOPOGRAPHICAL
LIFT AND THE ABUNDANT MOISTURE SHOULD PRODUCE GOOD QPF IN THE
CENTRAL MOUNTAINS...EASTERN AND NORTHERN HIGHLANDS. THE
ORIENTATION OF THE MOISTURE ALONG WITH DOWNSLOPE EFFECTS LEADS TO LOW
CHANCES FOR THE SNAKE VALLEY AND SOUTHERN HIGHLANDS. THE MAIN PUSH
OF MOISTURE SHOULD OCCUR LATE SUNDAY AFTERNOON THROUGH MONDAY
MORNING. DURING THIS TIME...A FOOT OF SNOW MAY BE POSSIBLE IN THE
CENTRAL MOUNTAINS ABOVE 9000FT...BELOW 9000FT AMOUNTS ARE REDUCED
TO AROUND 6 INCHES OR SO. SINCE THE CRITERIA FOR A WINTER STORM IS
9 INCHES IN 24 HOURS BELOW 9000FT...WILL NOT BE ISSUING ANY
HEADLINES WITH THIS SYSTEM AT THIS TIME.

ON MONDAY...UPPER RIDGE BEGINS TO BUILD OVER THE REGION. THIS WILL
FORCE THE PRECIPITATION NORTHWARD. ACCOMPANYING THE RIDGE WILL BE
WARMER TEMPERATURES WHICH WILL RAISE THE SNOW LEVELS TO
5000-6000FT. THE RIDGE IS EXPECTED TO FLATTEN OUT SOMEWHAT ON
MONDAY NIGHT AND TUESDAY AS A SHORTWAVE TROUGH MOVES OVER THE
AREA. THIS WILL DIRECT THE MOIST FLOW BACK SOUTHWARD ONCE
AGAIN...ALTHOUGH THE MODELS DO NOT SHOW THAT THE MOISTURE PUSH IS
AS STRONG AS IT WILL BE ON SUNDAY/SUNDAY NIGHT. TEMPERATURES ARE
EXPECTED TO BE NEAR NORMAL TONIGHT AND SUNDAY...BEFORE CLIMBING
ABOVE NORMAL FOR MONDAY AND TUESDAY.

VALLE

.LONG TERM...TUESDAY NIGHT THROUGH SATURDAY NIGHT...MODELS BEGIN TO
LOSE AGREEMENT ON PATTERN ACROSS EASTERN IDAHO AND THE WESTERN
STATES. FOR WED...GFS HAS LOW AMPLITUDE WAVE MOVING ACROSS THE AREA
WHILE ECMWF HAS A SLOWER STRONGER TROF MOVING ACROSS AFFECTING THE
AREA THROUGH EARLY THU. SECOND AND STRONGER SYSTEM PROGGED BY BOTH
CLOSING OFF TO THE WEST OF ID BY THU PM AND DROPPING TO THE
SOUTHWEST OF THE REGION. THERE IS NO MODEL AGREEMENT WHATSOEVER ON
THE TRACK OF CLOSED LOW BUT AT LEAST MODELS SHOW SOME KIND OF TROF
MOVING ACROSS THE AREA THROUGH FRI NIGHT. THE OVERALL MESSAGE IS
THAT THE PATTERN WILL REMAIN UNSETTLED WITH A SLOW COOLING
TREND...WITH REALLY NO AGREEMENT ON THE DETAILS OF HOW THIS PATTERN
WILL EVOLVE. AM EXPECTING THE MAJORITY OF PRECIP TO FALL IN THE MTNS
WITH LESSER AMTS FOR THE SNAKE PLAIN/EASTERN MAGIC VALLEY. IN TERMS
OF GRIDS...MADE MINOR TWEAKS TO THE EXTENDED FCST.

KEYES

.AVIATION...AS OF 130PM MST...STILL QUITE A BIT OF MVFR/IFR/LIFR
CONDITIONS AS -SN CONTINUES TO FALL WITH SLOW MOVING TROF STILL TO
THE WEST. WINDS HAVE PICKED UP AT KBYI/KPIH/KIDA TO AROUND 8 TO
14KTS. WE SHOULD SEE LOW CLOUDS/-SN ENDING LATER THIS EVENING AS
TROF FINALLY PUSHES THROUGH THE AREA. EXPECT MID LEVEL CLOUDS TO
REMAIN OVERNIGHT WITH MODELS/CROSS SECTIONS SHOWING POSSIBLE BKN LOW
LEVEL CLOUDS AND -SN/SNOW FLURRIES CLOSER TO SUNRISE INTO THE
MORNING HOURS. THIS WOULD CREATE MVFR/IFR CONDITIONS AT TIMES. THERE
SHOULD BE AN OVERALL BREAK IN WIDESPREAD PRECIP UNTIL LATE SUN PM AS
NEXT SYSTEM APPROACHES THE AREA.

KEYES

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Dec 1, 3:44 AM MST, 22 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
344 AM MST SAT DEC 1 2007

IDZ017>025-031-032-021045-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
344 AM MST SAT DEC 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. AN UPPER
LEVEL TROF WILL MAKE ITS WAY ACROSS SE IDAHO TODAY ACCOMPANIED BY
A WEDGE OF PACIFIC MOISTURE. THIS WILL KEEP WIDESPREAD CLOUD COVER
OVER THE REGION WITH BRIEF PERIODS OF LIGHT SNOW MAINLY SOUTH AND
EAST OF THE I-15 AND I-84/86 CORRIDORS. NO SIGNIFICANT
ACCUMULATIONS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
COMBINATION OF WEAK UPPER LEVEL RIDGING OVER THE SRN GREAT BASIN
AND ANOTHER UPPER TROUGH ALONG THE PACIFIC NORTHWEST COAST WILL
SET UP POSSIBLE OVERRUNNING/MODERATE SNOW EVENT...WARM MOIST AIR ALOFT
OVER COLD SURFACE AIR...FOR CENTRAL MTNS AND UPPER SNAKE HIGHLANDS
ON MON AND TUES. AS THIS TROUGH MOVES INTO WY/MT...DRY NORTHWEST
FLOW PATTERN RETURNS FOR A SHORT TIME ON WED BEFORE NEXT
DISTURBANCE ARRIVES ON THURSDAY WITH ANOTHER CHANCE FOR LIGHT SNOW
ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Nearby

Winter Storm Warnings in Idaho, 2007Every winter storm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.